Alert archive / California / Wind Advisories in 2018

Wind Advisory 16, NWS Sacramento, CA

December 26, 2018

NWS Sacramento, CA issued this wind advisory at Dec 26, 2018, 2:15 PM PST. It took effect at Dec 27, 2018, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2018, 2:15 PM PST (22:15 UTC)
In effect from
Dec 27, 2018, 10:00 AM PST
Expired
Dec 27, 2018, 8:13 PM PST
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

490 
WWUS76 KSTO 262215
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
215 PM PST Wed Dec 26 2018

CAZ015>019-064-272215-
/O.NEW.KSTO.WI.Y.0016.181227T1800Z-181228T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Lakeport
215 PM PST Wed Dec 26 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 AM to 10 PM PST Thursday. 

* TIMING...Thursday morning through Thursday evening. Strongest in
  the afternoon and early evening. 

* WINDS...North winds 15 to 30 mph with gusts up to 40 mph. Gusts
  up to 45 mph will be possible in the Coastal Range.  

* IMPACTS...Blowing debris and downed tree branches possible.
  Hazardous driving conditions for small cars and high profile
  vehicles. Secure any loose holiday decorations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
614 
WWUS76 KSTO 271434
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
634 AM PST Thu Dec 27 2018

CAZ015>019-064-280200-
/O.CON.KSTO.WI.Y.0016.181227T1800Z-181228T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Lakeport
634 AM PST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

* TIMING...This morning through This evening. Strongest in the 
  afternoon and early evening. 

* WINDS...North winds 15 to 30 mph with gusts up to 40 mph. 
  Gusts up to 45 mph will be possible in the Coastal Range. 

* IMPACTS...Blowing debris and downed tree branches possible. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. Secure any loose holiday decorations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
154 
WWUS76 KSTO 272317
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
317 PM PST Thu Dec 27 2018

CAZ015>019-064-280600-
/O.CON.KSTO.WI.Y.0016.000000T0000Z-181228T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Lakeport
317 PM PST Thu Dec 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...This morning through This evening. Strongest in the 
  afternoon and early evening. 

* WINDS...North winds 15 to 30 mph with gusts up to 40 mph. 
  Gusts up to 45 mph will be possible in the Coastal Range. 

* IMPACTS...Blowing debris and downed tree branches possible. 
  Hazardous driving conditions for small cars and high profile 
  vehicles. Secure any loose holiday decorations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds sustained at 25 mph and/or gusts
to 40 mph or higher are expected. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use extra
caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
079 
WWUS76 KSTO 280413
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
813 PM PST Thu Dec 27 2018


CAZ015>019-064-280515-
/O.CAN.KSTO.WI.Y.0016.000000T0000Z-181228T0600Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Clear Lake/Southern Lake County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, and Lakeport
813 PM PST Thu Dec 27 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 26, 3:30 AM PST, 10 hours 45 minutes earlier.

Area forecast discussion, Dec 26, 3:30 AM PST, 10 hours 45 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
330 AM PST Wed Dec 26 2018

.SYNOPSIS...
Mainly dry through end of the week except isolated mountain
showers Thursday. Chance of light showers northern mountains
Sunday. Breezy north wind Thursday and early next week.

&&

.DISCUSSION...
Upper ridge over the west coast bringing dry conditions to the
forecast area with just some high clouds spilling over into norcal
this morning. A light northerly surface gradient is producing
light northerly breezes down the central valley this morning and
this has kept fog from forming anywhere down the valley. Fair
skies and dry conditions will allow for another day of above
normal daytime temperatures. An upper low dropping through the
Pacific northwest and into the Great Basin tonight and Thursday
will bring a slight threat of mountain crest showers northern and
Sierra crest mountains. Surface high pressure pushing in to the
Pacific Northwest behind this system will bring a stronger
northerly surface gradient by Thursday afternoon. This will bring
fairly breezy north winds down the central valley and over the
mountains Thursday afternoon and night. Northerly breezes will
keep fog out of the valley again Thursday night and Friday
morning. Breezy north winds continue into Friday with daytime
highs remaining above normal. Upper ridge axis forecast to center
over the west coast on Saturday. This will bring decreasing winds,
fair skies, and continued above normal temperatures going in to
the weekend.

&&
.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)

The extended forecast looks mainly dry, with forecast high
temperatures a little above normal and low temperatures a few
degrees below normal.

The latest European model continues to shows trough passing
through the Pacific Northwest and brushing through far Northern
California on Sunday, while the GFS keeps it further north. For
now, will keep a slight chance of light showers over the southern
Cascades. Most of the area will remain dry even in this scenario,
though.

Upper level ridging with northerly flow will keep the weather dry
through the middle of next week. Breezy northerly winds are
possible at times. EK

&&

.AVIATION...

Mainly VFR conditions expected the next 24 hours. Patchy BR will
be possible over the northern San Joaquin Valley between 12-18z
bringing local MVFR conditions. Northerly winds around 10 knots
or less expected today. EK

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.